Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 9, NWS Morristown, TN

February 7, 201920 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 7, 2019, 10:26 AM EST for 20 counties in Tennessee. It took effect at Feb 7, 2019, 1:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 10:26 AM EST (15:26 UTC)
In effect from
Feb 7, 2019, 1:00 PM EST
Expired
Feb 7, 2019, 8:00 PM EST
In force
7 hr
Issued by
NWS Morristown, TN

Counties Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 115 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS74 KMRX 071526
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1026 AM EST Thu Feb 7 2019

TNZ012-013-035-036-067>074-081>087-098>102-080100-
/O.NEW.KMRX.WI.Y.0009.190207T1800Z-190208T0100Z/
Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Jefferson-
NW Blount-Blount Smoky Mountains-North Sevier-
Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-
Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-
Including the cities of Oneida, La Follette, Wartburg, Clinton, 
Oak Ridge, Kingston, Lenoir City, Knoxville, Dandridge, 
Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, 
Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, 
Jasper, Chattanooga, Cleveland, Benton, and Ducktown
1026 AM EST Thu Feb 7 2019 /926 AM CST Thu Feb 7 2019/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS
EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 8 PM EST /7 PM CST/ this
evening.

* WINDS...South 15 to 20 mph with gusts of 40 to 45 mph.

* TIMING...1 PM to 8 PM.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 6:46 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Feb 7, 6:46 AM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
646 AM EST Thu Feb 7 2019

.AVIATION...
Most of the precip has lifted out of the area. Will keep VCSH
initially for KTRI. Ceilings will be lifting and scattering out
and winds will be picking up today as record warmth visits the
area. Cold front due in late tonight. Will have showers associated
with the front and taking visibilities down to 3SM due to expected
heavy showers. Precip should exit prior to the end of the
forecast period with colder, drier air moving in. Post-frontal
winds should be gusty as well.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

GM
Hazardous weather outlook, Feb 7, 4:12 AM EST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
412 AM EST Thu Feb 7 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080915-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
412 AM EST Thu Feb 7 2019 /312 AM CST Thu Feb 7 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight
On-going flooding could be occurring over the northern parts of
the area early this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round of rain can be expected Monday through Tuesday
night, with heavy rainfall possible. While uncertainty is still
significant that far out in time, there is a possibility of
flooding with this system.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.

In the hours before

Local storm report, Feb 7, 5:48 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
548 AM EST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            ROGERSVILLE             36.42N 83.00W
02/07/2019                   HAWKINS            TN   LAW ENFORCEMENT

            SEVERAL PARTS OF HAWKINS COUNTY HAVE FLOODED
            OVERNIGHT FROM THE WIDESPREAD RAINS; SOME
            ROADS HAVE EXPERIENCE WASHOUTS. FLOODING HAS
            BEEN REPORTED ON HIGHWAYS 113 AND 70.
            SCHOOLS HAVE BEEN CLOSED FOR TODAY.

&&

GM
Local storm report, Feb 7, 9:18 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 AM EST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            2 ENE HOWARD QUARTER    36.49N 83.38W
02/07/2019                   CLAIBORNE          TN   DEPT OF HIGHWAYS

            SR 33 IS CLOSED DUE TO FLOODING BETWEEN ROWE
            ROAD AND THE HANCOCK/CLAIBORNE COUNTY LINE.

0900 AM     FLOOD            SULLIVAN GARDENS        36.47N 82.60W
02/07/2019                   SULLIVAN           TN   DEPT OF HIGHWAYS

            SR 93 IS CLOSED AT SR 347 IN SULLIVAN COUNTY
            DUE TO FLOODING.

0854 AM     FLOOD            CHURCH HILL             36.53N 82.71W
02/07/2019                   HAWKINS            TN   TRAINED SPOTTER

            FLOODING UP TO THE BOTTOM OF CARS.

0822 AM     FLASH FLOOD      3 ENE KLONDIKE          36.45N 83.09W
02/07/2019                   HAWKINS            TN   BROADCAST MEDIA

            WATER OVER POOR VALLEY CREEK ROAD MAKING IT
            IMPASSABLE. REPORTS THAT A FAMILY WAS
            RESCUED FROM A TRAPPED CAR.

0730 AM     FLASH FLOOD      2 ENE MOHAWK            36.21N 83.02W
02/07/2019                   GREENE             TN   BROADCAST MEDIA

            WATER MAKING POTTERSTOWN ROAD IMPASSABLE
            THIS MORNING.

0700 AM     FLASH FLOOD      5 W SURGOINSVILLE       36.47N 82.94W
02/07/2019                   HAWKINS            TN   BROADCAST MEDIA

            WATER COVERING BLEVINS ROAD MAKING IT
            IMPASSABLE WITH AT LEAST ONE VEHICLE
            REPORTEDLY BEING RESCUED.

0600 AM     FLASH FLOOD      4 SE SNEEDVILLE         36.50N 83.15W
02/07/2019                   HANCOCK            TN   BROADCAST MEDIA

            HIGHWAY 66 WASHED OUT WITH LANDSLIDE FROM
            OVERNIGHT FLOODING.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:11 PM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Grainger, Morgan, Roane and 2 more3 hr
Feb 6, 7:16 PM ESTSpecial Weather StatementMRXAnderson, Knox44 min
Feb 6, 7:53 PM ESTFlash Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Union3 hr
Feb 6, 8:04 PM ESTAreal Flood AdvisoryMRXClaiborne, Grainger, Hancock, Hawkins, Knox3 hr
Feb 6, 8:37 PM ESTAreal Flood AdvisoryMRXCocke, Greene, Hamblen, Hawkins, Jefferson3 hr
Feb 6, 9:09 PM ESTFlash Flood WarningMRXGrainger, Hamblen, Hawkins, Jefferson, Knox3 hr
Feb 6, 9:12 PM ESTAreal Flood AdvisoryMRXCarter, Sullivan, Washington3 hr
Feb 6, 9:36 PM ESTSpecial Weather StatementMRXMorgan39 min
Feb 6, 10:08 PM ESTSpecial Weather StatementMRXCampbell52 min
Feb 6, 10:16 PM ESTAreal Flood AdvisoryMRXCampbell, Claiborne, Morgan, Scott3 hr
Feb 6, 10:58 PM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Hancock, Union3 hr
Feb 6, 11:30 PM ESTAreal Flood WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more3 hr
Feb 7, 12:24 AM ESTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Washington2 hr
Feb 7, 1:06 AM ESTAreal Flood WarningMRXCampbell, Claiborne, Morgan, Scott3 hr
Feb 7, 1:58 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Grainger, Hancock, Union2 hr
Feb 7, 2:08 AM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Hancock, Union112 min
Feb 7, 2:23 AM ESTAreal Flood WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more2 hr
Feb 7, 2:28 AM ESTAreal Flood WarningMRXCarter, Johnson, Sullivan, Washington2 hr
Feb 7, 3:46 AM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Hancock, Knox and 3 more119 min
Feb 7, 4:11 AM ESTAreal Flood WarningMRXCarter, Grainger, Greene, Hamblen, Hancock, Hawkins and 3 more2 hr
Feb 7, 5:35 AM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Hancock, Morgan and 2 more9 hr
Feb 7, 5:42 AM ESTAreal Flood WarningMRXCarter, Grainger, Greene, Hamblen, Hawkins, Johnson and 2 more9 hr

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.